About Me: Female, 62, Austin, TX, member since Mar 2005
Infected since '82 blood transfusion, compliments of Red Cross but I'm not bitter :) Diagnosed 2004, geno 1a
Start tx in 2008, VL 80 million
[More] Nov 2010: 22 months post tx = UND
Have insulin dependent diabetes caused by HCV.
Just a quick note to say hi! Cindy, I wanted to let you know that I am in remission but have had dental problems all due to interferon so now, and have been off the medicine since 9/18/09 as dr sent email saying that she wants to make sure that its gone so on 3/21/11 I have to repeat it again. I have been having problems white blood count (L) and that RDW (H) and my Basophils are low as well. ??? I will ask the dr when I go in on the 21st as I really want to know the answer to this as well. Take care dear. Pam
I did a lot of recent research on this. They have tried to relate it to HCV and been unable to. I could not relate it to TX either because I had a heart arrhythmia (racing heartbeat) episode before I was diagnosed. Classic hyperparathyroid symptom, along with artery problems, high blood pressure, high calcium, high PTH, sleep probs due to frequent urination. That early arrhythmia lead to my HCV diagnosis. Checked heart out & it is perfect. Those palpitation episodes have become more frequent lately and my blood pressure is higher for the first time in my life. Treatment is scanning throat with nuclear test to show a malfunctioning parathyroid. Remove it; you have 4 in total so no loss. Fixes everything 95% of time. Can't believe I'd be excited by surgery but I'd like to sleep.
I am pretty close to finding out that I have a parathyroid problem (tested today but have not got radiologist's comments yet) and can track it back to pre-TX by when the symptoms appeared. Having a revelation that this is another damned hidden disease that may be one of the reasons that so many people finish TX and still feel lousy. Please do check out the parathyroid angle.
'TX drugs suck' is not a strong enough statement. I almost hope that parathyroid is your issue. At least it's fixable and the damage is reversible. I don't recall signing on for allt his craziness, though guess I was scared enough at the time to do it even if I'd known. Good luck!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.